Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 191, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 29, 1998, 3:29 PM CDT for Schuyler County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 1998, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 29, 1998, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schuyler County, MO
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 292029 RRA
SVRMCI
MOC197-292115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
329 PM CDT MON JUN 29 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN MISSOURI
* UNTIL 415 PM CDT
* AT 329 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...A
SEVERE THUNDERSTORM 12 MILES NORTHWEST OF COATSVILLE...OR ABOUT 35
MILES NORTH OF KIRKSVILLE...MOVING SOUTHEAST AT 45 MILES PER HOUR.
* THE SEVERE THUNDERSTORM WILL BE...
7 MILES WEST OF COATSVILLE AT 335 PM CDT
OVER GLENWOOD AT 350 PM CDT
6 MILES EAST OF QUEEN CITY AT 400 PM CDT
PEOPLE IN PTHE PATH OF THIS STORM...CAN EXPECT HAIL UP TO ONE INCH IN
DIAMETER...AND WIND GUSTS UP TO 75 MPH. FOR YOUR SAFETY...MOVE
INDOORS...AND STAY AWAY FROM WINDOWS.
LAT...LON 4058 9270 4037 9269 4034 9238 4060 9239What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:15 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 29, 3:15 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT MON JUN 29 1998 LTL TIME FOR DISC AS SVR WX NEARS CWA. EXTREME NSTABILITY... STEEP LAPSE RATES...CDFNT AND INCREASING MID LEVEL WNDS WILL PROVIDE FOR A GOOD CHANCE OF SVR WX. WITH HI DWPTS AND CORRESPONDING HI PW AND LO FFG VALUES...WL ISSUE FLASH FLOOD WATCH FOR TNGT FOR NRN 2/3RDS OF CWA. DRIER AND COOLER AIR TO ARRIVE LATE TNGT AND TUES WITH FWC GUID GENERALLY FOLLOWED.IFT INTO 2ND PD FFA. .EAX... FLASH FLOOD WATCH MO ZONES MOZ001>008-011>017-020>025-028>033-037>040-046 KS ZONES KSZ 102>105-025- DB
In the hours before
Special weather statement, Jun 29, 1:00 PM CDT, 2 hours 29 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT MON JUN 29 1998 ...SEVERE THUNDERSTORMS LIKELY TONIGHT ACROSS THE ENTIRE OUTLOOK AREA... FORECAST: THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT IN SOUTHEAST NEBRASKA LATE THIS AFTERNOON AND MOVE ACROSS THE OUTLOOK AREA TONIGHT. THE STORMS ARE EXPECTED TO PROGRESS TO AREAS WEST OF INTERSTATE 35 BY MIDNIGHT AND THEN CONTINUE SOUTHEAST THROUGH THE NIGHT. THE PRIMARY THREAT FROM THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE THIS EVENING NORTHWEST OF INTERSTATE 35. IN ADDITION...HEAVY RAIN IS ONCE AGAIN EXPECTED WITH THE STORMS...WHICH MAY CAUSE FLOODING OF URBAN LOCATIONS...SMALL CREEKS AND LOW LYING AREAS. EMERGENCY MANAGERS AND SPOTTER NETWORKS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON...BUT ARE NOT EXPECTED TO BE SEVERE. DISCUSSION: A COLD FRONT ACROSS EASTERN NEBRASKA WILL SWEEP SOUTHEAST ACROSS THE AREA TONIGHT. THE ATMOSPHERE WILL REMAIN VERY UNSTABLE IN ADVANCE OF THE FRONT. DESPITE THE COOLING DURING THE NIGHT...THE FRONT IN COMBINATION WITH A WEAK UPPER LEVEL DISTURBANCE WILL TRIGGER THUNDERSTORMS THROUGH THE NIGHT. WIND PROFILES SUGGEST THAT ISOLATED TORNADOES ARE POSSIBLE BEFORE MIDNIGHT. DB
Special weather statement, Jun 29, 1:00 PM CDT, 2 hours 29 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT MON JUN 29 1998 ...SEVERE THUNDERSTORMS LIKELY TONIGHT ACROSS THE ENTIRE OUTLOOK AREA... FORECAST: THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT IN SOUTHEAST NEBRASKA LATE THIS AFTERNOON AND MOVE ACROSS THE OUTLOOK AREA TONIGHT. THE STORMS ARE EXPECTED TO PROGRESS TO AREAS WEST OF INTERSTATE 35 BY MIDNIGHT AND THEN CONTINUE SOUTHEAST THROUGH THE NIGHT. THE PRIMARY THREAT FROM THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE THIS EVENING NORTHWEST OF INTERSTATE 35. IN ADDITION...HEAVY RAIN IS ONCE AGAIN EXPECTED WITH THE STORMS...WHICH MAY CAUSE FLOODING OF URBAN LOCATIONS...SMALL CREEKS AND LOW LYING AREAS. EMERGENCY MANAGERS AND SPOTTER NETWORKS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON...BUT ARE NOT EXPECTED TO BE SEVERE. DISCUSSION: A COLD FRONT ACROSS EASTERN NEBRASKA WILL SWEEP SOUTHEAST ACROSS THE AREA TONIGHT. THE ATMOSPHERE WILL REMAIN VERY UNSTABLE IN ADVANCE OF THE FRONT. DESPITE THE COOLING DURING THE NIGHT...THE FRONT IN COMBINATION WITH A WEAK UPPER LEVEL DISTURBANCE WILL TRIGGER THUNDERSTORMS THROUGH THE NIGHT. WIND PROFILES SUGGEST THAT ISOLATED TORNADOES ARE POSSIBLE BEFORE MIDNIGHT. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:35 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 30 min |
| Jun 28, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 26 min |
| Jun 28, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 42 min |
| Jun 28, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 42 min |
| Jun 28, 9:54 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 51 min |
| Jun 28, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 32 min |
| Jun 28, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 17 min |
| Jun 28, 10:47 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 43 min |
| Jun 28, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 47 min |
| Jun 28, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 47 min |
| Jun 28, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 32 min |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Linn, Livingston, Macon, Sullivan | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Buchanan | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Putnam, Schuyler | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Mercer | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Atchison, Holt | 5 hr |
| Jun 28, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 42 min |
| Jun 29, 1:56 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 49 min |
| Jun 29, 3:37 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| Jun 29, 4:14 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 46 min |
| Jun 29, 4:58 AM CDT | Flash Flood Warning | EAX | Grundy | 2 hr |
| Jun 29, 5:37 AM CDT | Flash Flood Warning | EAX | Jackson | 3 hr |
| Jun 29, 6:33 AM CDT | Flash Flood Warning | EAX | Cass | 117 min |
| Jun 29, 4:50 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 55 min |
| Jun 29, 6:03 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 42 min |
| Jun 29, 6:31 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 59 min |
| Jun 29, 6:47 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 28 min |
| Jun 29, 6:51 PM CDT | Tornado Warning | EAX | Buchanan | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.